Top Posters
Since Sunday
60
52
27
18
16
16
15
14
14
14
14
13
New Topic  
wrote...
Posts: 28
Rep: 0 0
2 months ago
A patient has questioned why she cannot stop taking her prescribed corticosteroid as soon as she achieves relief of her symptoms. The nurse should explain the rationale for the patient's regimen based on which of the following?
A)The serum half-life of many corticosteroids can exceed 3 months.
B)Corticosteroids are sequestered in hepatocytes and released over several weeks.
C)The HPA axis does not normally resume full function for several months.
D)Abrupt cessation of corticosteroid therapy can cause nephrotoxicity.
Source  Download
Abrams' Clinical Drug Therapy: Rationales for Nursing Practice
Edition: 10th
Authors:
Read 11 times
1 Reply
Replies
Answer verified by a subject expert
wrote...
Posts: 155
2 months ago
Sign in or Sign up in seconds to unlock everything.
C
Feedback:
When steroids are given for purposes other than replacement and then discontinued, the HPA axis usually recovers within several weeks to months, but recovery may take a year. The necessity for tapering is not based on the half-life of the drugs, storage in the liver, or the potential for nephrotoxicity.

Related Topics
New Topic      
Explore
Post your homework questions and get free online help from our incredible volunteers.
Learn More
Improve Grades
Help Others
Save Time
Accessible 24/7
  349 People Browsing
Related Images
 719
 331
 154

▶️ Video: Central Nervous System Animation

For a complete list of videos, visit our video library